Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 15, NWS San Angelo, TX

March 22, 2021San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2021, 6:32 PM CDT for San Saba County, Texas. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2021, 6:32 PM CDT (23:32 UTC)
Expired
Mar 22, 2021, 7:00 PM CDT
In force
28 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 6:40 PM CDTHAIL 15 Ssw San Saba, TXTIME ESTIMATED ON RADAR.
Mar 22, 6:43 PM CDTHAIL 14 S San Saba, TXREPORT OF QUARTER SIZE HAIL FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 6:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS54 KSJT 222332
SVRSJT
TXC411-230000-
/O.NEW.KSJT.SV.W.0015.210322T2332Z-210323T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
632 PM CDT Mon Mar 22 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southern San Saba County in west central Texas...

* Until 700 PM CDT.

* At 631 PM CDT, a severe thunderstorm was located near Sloan, or 9
  miles south of Algerita, moving rapidly east-northeast at 50 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  San Saba around 645 PM CDT.
  Bend around 655 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3101 9893 3113 9895 3129 9860 3127 9862
      3125 9860 3127 9859 3126 9858 3120 9857
      3119 9854 3117 9854 3116 9850 3112 9855
      3109 9853 3112 9849 3111 9846 3108 9846
TIME...MOT...LOC 2331Z 249DEG 42KT 3109 9885 

HAIL...1.50IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:34 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 1:34 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
134 PM CDT Mon Mar 22 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 109 PM CDT Mon Mar 22 2021

Showers and thunderstorms are beginning to develop just west of
the area early this afternoon, in advance of a dryline/Pacific
front currently over far West Texas. Little changes were made in
the short term through early evening since the last update sent
out just before noon, with scattered showers and thunderstorms
developing and advancing east across the area through the
afternoon and early evening hours. While instability will be
marginal today due to extensive cloud cover, a few severe storms
will be possible across the northern two thirds of the forecast
area, in advance of the Pacific front. Initial storms may be
discrete but should for into a line or broken line of storms as
they progress eastward during the mid/late afternoon hours. Large
hail will be the primary threat initially, with wind and hail a
threat as storms become more linear with time. The severe threat
will end across eastern sections by early evening, as the Pacific
front moves through.

Gusty south to southwest winds will continue this afternoon,
then gusty west to southwest winds will develop behind the front
through the evening hours. Strongest winds will occur across far
western counties and will leave the current Wind Advisory intact
across Fisher, Nolan, Sterling and Coke counties through 8 PM.
Also, could see some patchy blowing dust develop across western
counties late this afternoon and early evening. Skies will clear
across the area from west to east this evening, with diminishing
winds by late evening. Temperatures will be chilly overnight,
with daybreak readings in the upper 30s and lower 40s. Pleasant
weather is expected tomorrow, with lighter winds, sunny skies
and afternoon highs in the 70s.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 133 PM CDT Mon Mar 22 2021

Another upper low/upper trough will move northeast across the
Texas Panhandle Wednesday and into Kansas Wednesday night. A cold
front also moves into the Big Country Wednesday afternoon, and
through the rest of West Central Texas Wednesday night. A
secondary upper trough will also move across the region late
Wednesday night into Thursday morning. A few showers and even
thunderstorms are possible Wednesday into Thursday morning, but
moisture and instability will be somewhat limited...so shower and
thunderstorm potential is not high. It will be cooler Thursday
with highs in the lower to mid 60s, with rain chances ending by
noon.

Warming is expected Friday into Saturday, with highs Friday in
the mid/upper 70s and lower 80s Saturday. A cold front moves
through Sunday cooling temperatures slightly, but no precipitation
is expected with lack of moisture.

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Mon Mar 22 2021

IFR/MVFR ceilings will affect the far southern terminals through
mid afternoon, with MVFR ceilings at KSJT and KABI. Showers and
thunderstorms are expected to develop west of the terminals after
19Z, then spread east across the area this afternoon. Southward
extent of convection is somewhat uncertain, so will only mention
VCTS at the southern terminals but continue with TEMPO groups
for TS at KSJT and KABI. Gusty south winds will occur this
afternoon ahead of a dryline/Pacific front, then gusty southwest
to west winds expected late this afternoon and early evening as
the Pacific front moves through. Winds will diminish across the
area by late evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 41  73  47  70 /  10   0   5  20
San Angelo 	 40  78  47  74 /  10   0   0   5
Junction 	 40  79  48  79 /  30   0   0  10
Brownwood 	 42  74  46  74 /  50   0   0  20
Sweetwater 	 42  73  47  67 /   5   0   5  10
Ozona      	 41  76  47  74 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Coke-Fisher-Nolan-
Sterling.

&&

SHORT TERM...24
LONG TERM....04
AVIATION...24
Hazardous weather outlook, Mar 22, 2:01 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
201 PM CDT Mon Mar 22 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
201 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible across much of the region this afternoon.
A few of these storms could be strong to potentially severe,
mainly north of a line from San Angelo to Mason. The main hazards
will be large hail and damaging winds.

Elevated to near critical fire weather conditions are possible
late this afternoon and early evening, mainly west of a
Sweetwater to Robert Lee to Ozona line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon.

In the hours before

Special weather statement, Mar 22, 3:43 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
343 PM CDT Mon Mar 22 2021

TXZ066-072-073-222115-
Runnels TX-Tom Green TX-Concho TX-
343 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN... FAR
SOUTHERN RUNNELS AND NORTHERN CONCHO COUNTIES UNTIL 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vancourt, or 17 miles southeast of San Angelo, moving northeast at 50
mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Eola and Mereta around 350 PM CDT.
  Paint Rock around 405 PM CDT.
  Millersview around 415 PM CDT.

Other locations impacted by this storm include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, Vick, The Intersection Of Us-
83 And Ranch Road 765, Us-83 Near The Concho-
Runnels County Line, The Intersection Of Us-
83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And
Ranch Road 381.

LAT...LON 3119 10022 3135 10033 3170 9982 3138 9964
TIME...MOT...LOC 2042Z 243DEG 43KT 3132 10020
Special weather statement, Mar 22, 4:25 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
425 PM CDT Mon Mar 22 2021

TXZ077-078-222200-
Schleicher TX-Sutton TX-
425 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SUTTON AND EXTREME SOUTHERN
SCHLEICHER COUNTIES UNTIL 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm in
western Sutton County 11 miles west of Sonora, moving rapidly east
at 55 mph.

Half inch to penny size hail and winds in excess of 40 mph could
accompany this storm, along with dangerous lightning.

This strong thunderstorm will be near...
  Sonora around 435 PM CDT.

Other locations impacted by this storm include The Intersection Of
Ranch Road 2596 And Ranch Road 864 and The Intersection Of I-10 And
Ranch Road 1989.

LAT...LON 3052 10097 3057 10096 3065 10085 3074 10023
      3044 10021 3041 10092
TIME...MOT...LOC 2122Z 249DEG 53KT 3051 10083
Special weather statement, Mar 22, 4:27 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Mon Mar 22 2021

TXZ128-139-140-222200-
Callahan TX-Coleman TX-Brown TX-
427 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...
NORTHWESTERN BROWN AND NORTHEASTERN COLEMAN COUNTIES UNTIL 500 PM
CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Coleman, moving northeast at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Burkett around 440 PM CDT.
  Cross Cut around 445 PM CDT.
  Cross Plains around 450 PM CDT.

Other locations impacted by this storm include Echo.

LAT...LON 3187 9898 3175 9946 3189 9957 3204 9950
      3220 9914 3214 9911 3208 9912 3208 9908
TIME...MOT...LOC 2124Z 243DEG 38KT 3194 9939

PO
Local storm report, Mar 22, 4:54 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
454 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SONORA                  30.57N 100.65W
03/22/2021  M0.50 INCH       SUTTON             TX   EMERGENCY MNGR

&&

SJH
Special weather statement, Mar 22, 5:13 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
513 PM CDT Mon Mar 22 2021

TXZ154-168>170-222300-
Mason TX-Menard TX-Kimble TX-McCulloch TX-
513 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN KIMBLE...
SOUTHWESTERN MCCULLOCH...SOUTHEASTERN MENARD AND NORTHWESTERN MASON
COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Mckavett, or 17 miles southwest of Menard, moving northeast at
65 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Menard around 530 PM CDT.
  Hext around 540 PM CDT.
  Calf Creek around 545 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222, The Intersection Of Us-
83 And Ranch Road 1773, Camp Sol Mayer, Us-190 Near The Menard-
Mcculloch County Line, The Intersection Of Us-
190 And Ranch Road 1311 and The Intersection Of Us-83 And Highway 29.

LAT...LON 3072 10012 3082 10011 3116 9933 3080 9919
      3067 10010
TIME...MOT...LOC 2212Z 246DEG 56KT 3076 10002
Special weather statement, Mar 22, 5:15 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
515 PM CDT Mon Mar 22 2021

TXZ114-128-222245-
Shackelford TX-Callahan TX-
515 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALLAHAN AND
SOUTHWESTERN SHACKELFORD COUNTIES UNTIL 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hamby, or 12 miles north of Clyde, moving
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Albany around 535 PM CDT.

Other locations impacted by this storm include Mccarty Lake and Us-
283 Near The Callahan-Shackelford County Line.

LAT...LON 3248 9958 3268 9961 3278 9922 3250 9921
TIME...MOT...LOC 2212Z 247DEG 35KT 3258 9950

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:21 AM CDTWind AdvisorySJTCoke, Fisher, Nolan, Sterling15 hr
Mar 22, 2:07 PM CDTSpecial Weather StatementSJTCrockett38 min
Mar 22, 2:30 PM CDTSevere Thunderstorm WarningSJTCrockett30 min
Mar 22, 3:43 PM CDTSpecial Weather StatementSJTConcho32 min
Mar 22, 4:25 PM CDTSpecial Weather StatementSJTSutton35 min
Mar 22, 4:27 PM CDTSpecial Weather StatementSJTColeman33 min
Mar 22, 4:31 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton44 min
Mar 22, 5:13 PM CDTSpecial Weather StatementSJTMenard47 min
Mar 22, 5:15 PM CDTSpecial Weather StatementSJTShackelford30 min
Mar 22, 5:42 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard, San Saba48 min
Mar 22, 6:27 PM CDTDust Storm WarningSJTCoke, Fisher, Nolan, Sterling63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.